Alert archive / Florida / Small Craft Advisories in 2014

Small Craft Advisory 37, NWS Key West, FL

October 31, 2014

NWS Key West, FL issued this small craft advisory at Oct 31, 2014, 4:34 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2014, 4:34 PM EDT (20:34 UTC)
Expired
Oct 31, 2014, 10:33 PM EDT
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WHUS72 KKEY 312034
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
434 PM EDT FRI OCT 31 2014

GMZ033>035-010430-
/O.NEW.KKEY.SC.Y.0037.141031T2034Z-141101T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
434 PM EDT FRI OCT 31 2014

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE GULF WATERS NORTH AND WEST THE LOWER KEYS...AS WELL
AS NORTH OF THE DRY TORTUGAS.

* WINDS AND WAVES...NORTHWESTERLY WINDS NEAR 20 KNOTS ARE ALREADY
  FOUND ACROSS THE DEEP GULF WATERS NORTH OF THE DRY TORTUGAS. THESE
  WINDS WILL GRADUALLY MIGRATE INTO THE NEARSHORE WATERS NORTH OF THE
  LOWER KEYS FROM THE SEVEN MILE BRIDGE TO HALF MOON SHOAL. SEAS OVER
  THE DEEP GULF WATERS WILL ALSO GRADUALLY INCREASE UP TO 7 FEET
  TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

MSB
1 follow-up statement
444 
WHUS72 KKEY 010233
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1033 PM EDT FRI OCT 31 2014

GMZ033>035-010345-
/O.CAN.KKEY.SC.Y.0037.000000T0000Z-141101T0900Z/
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
1033 PM EDT FRI OCT 31 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE DECREASED TO 15 TO 20 KNOTS AND GUSTY ACROSS THE
SOUTHEASTERN GULF OF MEXICO NORTH AND WEST OF THE FLORIDA KEYS.
THESE GUSTY WINDS SHOULD REMAIN ACROSS THE COASTAL WATERS
OVERNIGHT...AN ADDITIONAL NORTHEASTERLY WIND SURGE IS EXPECTED TO
IMPACT ALL WATERS MAINLY AFTER NOON ON SATURDAY.

$$

MSB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:13 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Oct 31, 3:13 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
313 PM EDT FRI OCT 31 2014

.DISCUSSION...AN AMPLIFIED PATTERN ACROSS THE CONTINENTAL UNITED
STATES...A RIDGE UP THE SPINE OF THE ROCKIES...AND A LONG WAVE
TROUGH DIGGING INTO THE EAST. A 1036 MB POLAR SURFACE HIGH IS
SPILLING SOUTHEAST THROUGH THE PLAINS. A COMPLEX OF CONSOLIDATING
SHORT WAVES ARE ROUNDING THE BASE ACROSS THE SOUTHEASTERN UNITED
STATES. WEST TO NORTHWEST WINDS HAVE STEADILY INCREASED THIS
AFTERNOON...FROM WEST TO EAST ACROSS OUR CWA...RANGING FROM 15 TO 20
KNOTS AT PULASKI SHOAL...TO NEAR 10 KNOTS IN FLORIDA BAY. DEWPOINTS
REMAIN NEAR 70...AND SKIES ARE MOSTLY SUNNY. ISOLATED SHOWERS
CONTINUE TO WAX AND WANE WITHIN BROADLY CONVERGENT AND CYCLONIC FLOW.

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...MIMIC TPW IMAGERY LOOPS
PLACE A DOME OF CONTINENTAL AIR ENGULFING THE NORTHEASTERN GULF OF
MEXICO...BEHIND THE FIRST OF TWO COLD FRONTS. BASED ON ITS
PROGRESSION THROUGH THE FLORIDA PENINSULA AND THE SOUTHEASTERN
GULF...THE FRONT WILL ARRIVE THIS EVENING AROUND SUNSET. ITS PASSAGE
WILL NOT BE SHARP...BUT LOWER HUMIDITY...SLOWLY INCREASING
NORTHWESTERLY BREEZES...AND CLEARING SKIES ARE EXPECTED OVERNIGHT. A
SECOND FRONT WILL RACE THROUGH THE GULF ON SATURDAY. THIS FRONT WILL
BE MUCH MORE ENERGETIC AND SHARP...RESULTING IN A SIGNIFICANT WIND
SURGE SATURDAY AFTERNOON...LASTING INTO SUNDAY MORNING. DEWPOINTS
WILL FALL APPRECIABLY BEHIND THE SECOND FRONT...IN FACT...LOW
TEMPERATURES SUNDAY MORNING WILL BE NEAR RECORDS (62F IN KEY WEST SET
BACK IN 1957). THE COLD AIR ADVECTION WILL BE DISRUPTED ON SUNDAY
AFTERNOON...BUT GIVEN THE NEARLY 24 HOURS OF CONTINENTAL
NORTHERLIES...HIGHS WILL STRUGGLE TO GET ABOVE 70F. A COMBINATION OF
CAA AND STRENGTHENING HIGH PRESSURE WILL ALLOW FOR A RETURN TO FRESH
NORTHEASTERLIES SUNDAY NIGHT. THROUGH THE SHORT TERM...EXCLUDING
OVERNIGHT...RAIN CHANCES WILL BE NIL.

&&

.LONG TERM (MONDAY THROUGH FRIDAY)...THE CONTINENTAL HIGH WILL SLOWLY
TRANSITION INTO A SUBTROPICAL HIGH...EXPANDING ACROSS THE WESTERN
NORTH ATLANTIC. FRESH TO OCCASIONALLY STRONG BREEZES WILL PERSIST
MONDAY THROUGH WEDNESDAY. THE GRADIENT WILL START TO RELAX WEDNESDAY
NIGHT AND THURSDAY...AS AN INVERTED TROUGH APPROACHES IN THE
EASTERLIES. THEREAFTER...A SLOPPY PATTERN UNFOLDS...RESULTING FROM
THE INTERACTION OF BATTLING UPPER LEVEL LOW CENTER. FOR NOW...WE WILL
WAIT FOR MORE AGREEMENT IN THE LONG RANGE.

&&

.MARINE...A SIGNIFICANT WIND EVENT IS EXPECTED TO START SATURDAY
AFTERNOON. NORTHWEST TO NORTH WINDS WILL INCREASE SHARPLY TO 20 TO 25
KNOTS...ACCOMPANIED BY FREQUENT GUSTS TO 30 KNOTS. THE FRESH TO
STRONG BREEZES WILL PERSIST INTO SATURDAY NIGHT. THUS...A SMALL CRAFT
ADVISORY WILL BE ISSUED FOR ALL COASTAL WATERS TONIGHT. FROM
SYNOPSIS...A COLD FRONT WILL PROGRESS SOUTHWARD ACROSS THE KEYS THIS
EVENING...FOLLOWED BY THE PASSAGE OF A SECONDARY COLD FRONT SATURDAY
AFTERNOON. A STRONG HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE
FLORIDA PENINSULA LATE THIS WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON
THROUGH AT LEAST SATURDAY MORNING. SUSTAINED WEST WINDS NEAR 10 KNOTS
FROM JUST OFF THE SURFACE TO ABOUT 3000 FEET WILL VEER TO NORTHWEST
AND INCREASE TO NEAR 20 KNOTS TONIGHT.

&&

.CLIMATE...ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN
1953...THE LOW TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT WAS 62
DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED
IN KEY WEST ON OCTOBER 31ST...A RECORD WHICH STILL STANDS 61 YEARS
LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  71  76  61  71 / -  -  0 0
MARATHON  70  78  57  69 / -  -  0 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........CLR
AVIATION/NOWCASTS.....BS
DATA COLLECTION.......FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 31, 4:42 AM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
442 AM EDT FRI OCT 31 2014

FLZ076>078-GMZ031>035-042>044-052>055-072>075-011000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
442 AM EDT FRI OCT 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL
WATERS SATURDAY AFTERNOON THROUGH TUESDAY NIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.